Klonopin Withdrawal

Klonopin is a controlled substance that can cause psychological and physical dependence. As a result, you could experience withdrawal symptoms if you suddenly stop taking Klonopin. Some possible symptoms of withdrawal from Klonopin can include hallucinations, a rapid heartbeat, or vomiting. Therefore, be sure to talk to your healthcare provider prior to stopping the medication. He or she will likely wean you off the drug slowly to prevent a withdrawal from occurring.

Withdrawal From Klonopin: An Introduction

Klonopin® (clonazepam) is a prescription medication approved to treat panic disorder and certain types of epileptic seizures. It is part of a group of medications known as benzodiazepines. All benzodiazepines are controlled substances, which means that Klonopin can cause psychological and physical dependence. Because it can cause dependence, you should not suddenly stop taking Klonopin.
 

Klonopin Withdrawal Symptoms

Stopping Klonopin too quickly (especially if you have been taking high doses of Klonopin) can cause withdrawal symptoms. Klonopin withdrawal symptoms can include, but are not limited to:
 
  • Numbness or tingling
  • Nausea, vomiting, or diarrhea
  • A rapid heartbeat (tachycardia)
  • Heart palpitations
  • Hallucinations
  • Memory loss
  • Panic attacks
  • Dizziness
  • Personality changes
  • Sensitivity to sound or light
  • Fever
  • Headaches
  • Anxiety
  • Tension
  • Depression
  • Insomnia
  • Restlessness or irritability
  • Confusion
  • Sweating.
     
As with other epilepsy medications, stopping Klonopin too quickly can increase your risk of seizures, or may even cause you to have a type of seizure you have never had before.
 
Feed Your Adult ADHD Brain
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.